Alert archive / Michigan / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Marquette, MI
NWS Marquette, MI issued this flash flood warning at Sep 4, 2014, 1:17 PM EDT for Delta County, Michigan. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2014, 1:17 PM EDT (17:17 UTC)
- Expired
- Sep 4, 2014, 5:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Delta County, MI
The radar
The Marquette radar (KMQT), 103 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 1:34 PM EDT | HEAVY RAIN 1.9 | 5 Se Cornell, MI | 1.90 INCHES OF RAIN FELL IN 45 MINUTES. STILL RAINING HEAVILY. |
| Sep 4, 3:00 PM EDT | HEAVY RAIN 1.8 | 5 Nne Stonington, MI | HEAVY RAIN DURATION 2 HOURS. |
| Sep 4, 4:40 PM EDT | HEAVY RAIN 3.25 | Escanaba, MI | 12 HOUR RAINFALL TOTAL. MOST FELL IN THE PAST 6 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758
WGUS53 KMQT 041717
FFWMQT
MIC041-042130-
/O.NEW.KMQT.FF.W.0002.140904T1717Z-140904T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
117 PM EDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
* UNTIL 530 PM EDT
* AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. SOME AREAS IN SOUTHERN DELTA COUNTY COULD SEE 2 TO 3
INCHES OF RAIN IN LESS THAN 2 HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ESCANABA...GARDEN...GARDEN CORNERS...GLADSTONE...NAHMA AND RAPID
RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 4555 8732 4597 8735 4599 8649 4576 8646
4560 8659 4557 8667 4568 8673 4588 8655
4582 8664 4586 8676 4579 8675 4577 8681
4575 8675 4576 8680 4566 8697 4567 8698
4570 8700 4583 8703 4570 8705 4554 8726
$$
MRD3 follow-up statements
818
WGUS73 KMQT 041748
FFSMQT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
148 PM EDT THU SEP 4 2014
MIC041-042130-
/O.CON.KMQT.FF.W.0002.000000T0000Z-140904T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELTA MI-
148 PM EDT THU SEP 4 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DELTA COUNTY
UNTIL 530 PM EDT...
AT 147 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN SOUTHERN DELTA COUNTY. IN PARTICULAR...LAW
ENFORCEMENT REPORTED FLOODING WITH VEHICLES STRANDED NEAR ESCANABA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ESCANABA...
GARDEN...GARDEN CORNERS...GLADSTONE...NAHMA AND RAPID RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TURN AROUND...DONT DROWN!
&&
LAT...LON 4555 8732 4597 8735 4599 8649 4576 8646
4560 8659 4557 8667 4568 8673 4588 8655
4582 8664 4586 8676 4579 8675 4577 8681
4575 8675 4576 8680 4566 8697 4567 8698
4570 8700 4583 8703 4570 8705 4554 8726
$$
MRD019
WGUS73 KMQT 041838
FFSMQT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
238 PM EDT THU SEP 4 2014
MIC041-042130-
/O.CON.KMQT.FF.W.0002.000000T0000Z-140904T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELTA MI-
238 PM EDT THU SEP 4 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DELTA COUNTY
UNTIL 530 PM EDT...
AT 236 PM EDT...OBSERVERS AND LAW ENFORCEMENT REPORTED VERY HEAVY
RAINFALL ACROSS THE WARNED AREA. MANY AREAS ACROSS SOUTHERN DELTA
COUNTY RECEIVED 2 TO 3 INCHES OF RAIN SINCE 1 PM EDT. ALTHOUGH THE
RAIN WILL CONTINUE TO DIMINISH THROUGH 3 PM...FLOODING WILL
CONTINUE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ESCANABA...GARDEN...GARDEN CORNERS...GLADSTONE...NAHMA AND RAPID
RIVER.
FLOODING HAS BEEN REPORTED IN ESCANABA...WITH SOME CARS STRANDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
&&
LAT...LON 4555 8732 4597 8735 4599 8649 4576 8646
4560 8659 4557 8667 4568 8673 4588 8655
4582 8664 4586 8676 4579 8675 4577 8681
4575 8675 4576 8680 4566 8697 4567 8698
4570 8700 4583 8703 4570 8705 4554 8726
$$
MRD131
WGUS73 KMQT 041957
FFSMQT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
357 PM EDT THU SEP 4 2014
MIC041-042011-
/O.CAN.KMQT.FF.W.0002.000000T0000Z-140904T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELTA MI-
357 PM EDT THU SEP 4 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN DELTA
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA AND
FLOODING HAS SUBSIDED ACROSS DELTA COUNTY. THUS...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED. IF FLOODING HAS BEEN OBSERVED...PLEASE
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4555 8732 4597 8735 4599 8649 4576 8646
4560 8659 4557 8667 4568 8673 4588 8655
4582 8664 4586 8676 4579 8675 4577 8681
4575 8675 4576 8680 4566 8697 4567 8698
4570 8700 4583 8703 4570 8705 4554 8726
$$
MRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 7:42 AM EDT, 5 hours 35 minutes earlier.
Area forecast discussion, Sep 4, 7:42 AM EDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 742 AM EDT THU SEP 4 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 518 AM EDT THU SEP 4 2014 AS FIGURED IT HAS BEEN A FAIRLY ACTIVE NIGHT AT LEAST IN TERMS OF SHRA/TSRA. NO SEVERE WEATHER IN OUR CWA...WITH BULK OF TSRA STAYING MAINLY OVER SOUTHERN CWA EARLIER TONIGHT. VERY HEAVY RAIN DID OCCUR EARLIER AS KIMT AND KMNM BOTH ENDED UP WITH AROUND AN INCH OF RAIN IN 45-60 MIN. STRONGEST STORMS IN THE AREA NOW ARE CROSSING CNTRL LK MICHIGAN. A LULL HAS DEVELOPED OVER UPR MICHIGAN...EXCEPT VERY FAR EAST WHERE RAIN AND EMBEDDED TSRA WILL RUN ITS COURSE OVER NEXT COUPLE HOURS. WESTERLY FLOW ALOFT AND THE MAIN SHORTWAVE IS DRIVING ACROSS SOUTHERN SASKATCHEWAN AND INTO WESTERN NORTH DAKOTA. SPC MESOANALYSIS PAGE SHOWS ISOLD-SCT STRONG-SEVERE STORMS OVER NORTH DAKOTA ARE FORMING IN WARM AIR ADVECTION REGION ALONG AND NORTH OF GRADIENT OF 1-6KM MUCAPE OF 2000-3000 J/KG MAXIMIZED FM SOUTHERN TO CENTRAL PLAINS. ACTIVITY IS ALSO JUST NORTH OF THE +12C ISOTHERM AT H7. CONVECTIVELY INDUCED WAVE IS ALSO FORMING OVR NORTH DAKOTA PER WV LOOP AND REGIONAL RADAR LOOPS. HIGH RES MODELS...SUCH AS THE HRRR AND NSSL WRF AND WRF-ARW/NMM BEGAN TO PICK UP ON THIS LATE WED EVENING AND CONTINUE TO INDICATE THIS MCV WITH ASSOCIATED MCS WILL CONTINUE TRACKING EAST ALONG MUCAPE/H85 DWPNT GRADIENT AND WITH THE H85-H3 WEST TO EAST ORIENTED THICKNESS LINES AND FOLLOWING THE FORWARD PROPAGATING CORFIDI VECTORS. CERTAINLY POSSIBLE THIS COMPLEX MAY GROW UPSCALE/PRODUCE WIDESPREAD SEVERE WX GIVEN THE SUFFICIENT EFFECTIVE SHEAR OVER 40 KTS PRESENT FM DAKOTAS ACROSS MINNESOTA AND ALSO DUE TO THE FAVORABLE 0-3KM SHEAR OVER 30 KTS THAT WOULD HELP THE SHEAR/COLD POOL BALANCE NEEDED TO SUSTAIN SUCH A COMPLEX. SFC WARM FRONT STILL WELL TO THE SOUTHWEST OF HERE THIS MORNING...MOST LIKELY OVER SOUTHERN MINNESOTA TO SOUTHWEST WISCONSIN. SEEMS THAT THIS COMPLEX WOULD HAVE TO TAKE A VERY HARD TURN RIGHT...AND QUICKLY FOR IT TO NOT IMPACT UPR GREAT LAKES LATER THIS MORNING OR MAYBE NOW AS LATEST HRRR SHOWS...EARLY AFTN. THE LATER ARRIVAL OF A COMPLEX... ALSO A GREATER SEVERE THREAT FOR WIND/HAIL OVER OUR CWA. CONFIDENCE IS NOT HIGH ENOUGH TO PUT SEVERE MENTION IN GRIDS...BUT WILL CONTINUE TO MENTION IN HWO AND VARIOUS SOCIAL MEDIA. UNFORTUNATELY...SINCE THIS AREA OF TSRA IS A NEW DEVELOPMENT COMPARED TO EXPECTED SHRA/TSRA EVOLUTION FOR TODAY LOOKED LIKE 12-24 HR AGO HAD TO REWORK POPS/WX CONSIDERABLY THROUGH MID AFTN TODAY. WHATEVER COMPLEX WORKS ACROSS UPR MICHIGAN SHOULD BE ON THE WANE AFT 18Z-21Z. WARM FRONT PROBABLY WILL HAVE TOUGH TIME MAKING IT TO THE CWA TODAY GIVEN THE SHRA/TSRA THAT WENT THROUGH OVERNIGHT AND THIS ADDITIONAL AREA OF TSRA POSSIBLE LATER TODAY. CAPPING THAT LOOKED SO FIERCE FOR THIS AFTN 24 HR AGO...NOW NOT AS MUCH... POSSIBLY BECAUSE THE ATMOSPHERE WILL BE WORKED OVER FROM SHRA/TSRA MOVING IN FM NORTH DAKOTA LATER TODAY. THUS...THINK THAT THE H85 MOISTURE TRANSPORT INTO AN AREA OF MID-LEVEL FGEN WILL BE ENOUGH TO REDEVELOP SHRA/TSRA OVER WESTERN CWA BY LATE THIS AFTN. ADDITIONAL POTENTIAL FOR SEVERE WITH THIS ACTIVITY AS WELL GIVEN MLCAPES AROUND 1500 J/KG AND EFFECTIVE SHEAR 40-55 KTS. SUPERCELL STRUCTURES WOULD STILL BE POSSIBLE WITH RIGHT MOVING SUPERCELLS SHOWING A WEST-EAST MOTION WHILE LEFT MOVERS WOULD MOVE MORE SOUTHWEST TO NORTHEAST. MEAN STORM MOTION WOULD BE WEST SOUTHWEST TO EAST NORTHEAST. ALL MOTIONS ARE SWIFT...PROBABLY IN THE 30-40 MPH RANGE. IN REGARDS TO SPECIFIC SEVERE POTENTIAL...SPC HAS OUR AREA FIRMLY IN THE 15 PCT RISK FOR SEVERE HAIL AND DAMAGING WINDS. THIS COULD OCCUR WITH THIS INITIAL COMPLEX IF IT MAKES INTO THE AREA. LIKELY DAMAGING WINDS WOULD BE THE MAIN THREAT IF THAT OCCURS. IF ADDITIONAL STORMS CAN REDEVELOP IN WAKE OF THIS ACTIVITY LATE THIS AFTN/EARLY THIS EVENING AHEAD OF STRONG COLD FRONT...THE DEGREE OF SHEAR INDICATES SUPERCELLS WOULD BE POSSIBLE ESPECIALLY IF MLCAPES RECOVER TOWARD 1500-2000 J/KG. ALL SEVERE MODES COULD OCCUR LATE THIS AFTN IF THAT OCCURS...EVEN POTENTIAL FOR TORNADOES AS 0-1KM SHEAR IS OVER 30 KTS AND ML LCL/S HEIGHTS WOULD BE VERY FAVORABLE AT LESS THAN 1000M. FREEZING LEVELS MAINLY BLO 13KFT AND MODELS INDICATE WOULD HAVE TO SEE CORES GET TO 30-35KFT FOR QUARTER SIZED HAIL. THIS SEEMS VERY ACHIEVABLE GIVEN THE SHEAR AND INSTABILITY FORECAST. THE WILD CARD IS EXTENT OF INSTABILITY THAT WILL BE LEFT IN WAKE OF THE INITIAL COMPLEX. MODELS COULD BE OVERPLAYING THAT...AND THUS THE ADDITIONAL SEVERE THREAT. TIME WILL TELL. LARGER SCALE FORCING IN TERMS OF SHORTWAVE AND DEEP LAYER LIFT SWINGS ACROSS THE CWA FM WEST TO EAST AND EXPECT SCT-NMRS SHOWERS AND TSRA IN THE EVENING. MAY BE AT LEAST SOME LINGERING RISK OF STRONGER STORMS DURING THIS TIME. DRYING PUNCHES IN IN MID-LEVELS OVERNIGHT AND COLD FRONT ARRIVES. EXPECT SHRA/TSRA CHANCES TO BE WANING OVER THE EAST CWA AFTER 08Z. FINALLY...GRADIENT WINDS WILL BE VERY GUSTY...FIRST OVER NORTHERN LK MICHIGAN TODAY IN THE SOUTH-SOUTHWEST FLOW...THEN LATE TONIGHT OVER LK SUPERIOR IN WAKE OF THE FRONT WHEN WINDS SHIFT TO THE WEST NORTHWEST. ISALLOBARIC ADDITION TO THE WIND COULD LEAD TO MARGINAL GALES IN BOTH OF THESE AREAS...AT LEAST FOR A FEW HOURS. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 451 AM EDT THU SEP 4 2014 FRI...EXPECT ANY LINGERING SHRA/TSRA OVER THE FAR ERN CWA TO DEPART BY MID MORNING. OTHERWISE...CAA DROPPING 850 MB TEMPS INTO THE 6C-8C RANGE WILL KEEP MAX READINGS IN THE LOWER 60S WEST TO AROUND 70 NEAR LAKE MICHIGAN. AS THE STRONG LOW OVER NRN ONTARIO LIFTS NE INTO NRN QUEBEC AND HIGH PRESSURE OVER THE PLAINS BUILDS INTO THE WRN GREAT LAKES...GUSTY WNW WINDS WILL GRADUALLY DIMINISH. HOWEVER...WINDS GUSTING TO AROUND 30 KNOTS MAY BE POSSIBLE EARLY OVER THE KEWEENAW...ESPECIALLY FOR THE WEST FACING HIGHER TERRAIN. FRI NIGHT INTO SUNDAY...DRY WEATHER IS EXPECTED TO PREVAIL AS THE REGION REMAINS UNDER THE INFLUENCE OF HIGH PRESSURE THAT GRADUALLY BUILDS INTO THE SRN GREAT LAKE. PCPN ASSOCIATED WITH SHRTWVS MOVING THROUGH NRN ONTARIO BOTH FRI NIGHT AND SAT NIGHT SHOULD REMAIN NORTH OF LAKE SUPERIOR GIVEN THE DRY AIRMASS OVER THE REGION. THE MAIN IMPACT ON UPPER MI WILL BE TO REINFORCE THE SEASONABLY COOL AIR. MON-WED...THE GFS/GEFS AND ECWMF WERE IN GENERAL AGREEMENT THAT THE ZONAL PATTERN MONDAY WILL GIVE WAY TO TROUGHING INTO THE NRN PLAINS SHIFTING TOWARD THE UPPER MS VALLEY. THERE ARE DIFFERENCES IN HANDLING THE DETAILS OF THE TIMING/STRENGTH OF THE PLAINS TROUGH AND A MORE DOMINANT LOW NEAR HUDSON BAY. WITH BOTH THE MID LEVEL AND SFC TROUGH APPROACHING THE AREA...PCPN CHANCES WILL INCREASE FROM TUE INTO WED. HOWEVER...PCPN AMOUNTS WILL GENERALLY BE LIGHT WITH ONLY A SLIGHT CHANCE FOR TSRA...MAINLY ON TUE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 741 AM EDT THU SEP 4 2014 LOW CLOUDS HAVE EXPANDED BEHIND THE DEPARTING AREA OF SHRA/TSRA OVER THE UPPER LAKES THIS MORNING. LIFR CONDITIONS AT KIWD/KSAW WILL GRADUALLY BECOME MVFR BUT THIS MAY TAKE UNTIL LATE MORNING. BIGGER CONCERN...AT LEAST FOR KIWD IS COMPLEX OF STRONG TO SEVERE STORMS ROLLING EAST ACROSS MINNESOTA. CHANCES ARE INCREASING THAT AT LEAST REMNANT OF TSRA WILL SURVIVE TO KIWD. ADDED TSRA IN THE TAFS AND WENT WITH MVFR VSBY FOR NOW. RAIN COULD FALL HEAVY WHEN TSRA MOVE THROUGH. SOME CHANCE OF WIND GUSTS OVER 40 KTS AS WELL...THOUGH NOT ENOUGH CONFIDENCE TO INCLUDE IN TAF. AT KCMX MAY SEE SHRA WITH EMBEDDED TSRA LATE MORNING INTO EARLY AFTN...AND IF THIS WHOLE COMPLEX HOLDS TOGETHER IT WOULD REACH KSAW EARLY AFTN AS WELL. ONCE THIS LEADING COMPLEX OF TSRA IS THROUGH...ATTN TURNS TO APPROACHING COLD FRONT AS THIS MAY TRIGGER ISOLD/SCT STRONG TO SVR TSTMS LATER THIS AFTN/EVENING. CONFIDENCE IN DEVELOPMENT IS STILL VERY LOW AT THIS POINT. INCLUDED VCSH MENTION WITH THE FROPA...BUT ONLY OPTED FOR TSRA MENTION AT KSAW AS THAT IS WHERE MODEL FCST GUIDANCE SUGGESTS A BETTER POTENTIAL FOR TSRA. WINDS BECOME GUSTY LATE TONIGHT AT KCMX IN WAKE OF THE FRONT WITH GUSTS OVER 30 KTS POSSIBLE. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 511 AM EDT THU SEP 4 2014 A LOW PRESSURE SYSTEM OVER THE EASTERN DAKOTAS WILL LIFT TO THE NORTHEAST THROUGH NRN MN TODAY AND TO JAMES BAY BY FRIDAY MORNING. MOIST AIR MOVING OVER THE LAKE UNDER SOUTHEASTERLY WINDS WILL LEAD TO PATCHY/AREAS OF FOG OVER PORTIONS OF THE LAKE TONIGHT THROUGH FRIDAY MORNING. A COLD FRONT MOVING EAST ACROSS LAKE SUPERIOR TONIGHT WILL BRING GUSTY WESTERLY WINDS TO 30KTS THROUGH FRIDAY MORNING. WINDS WILL DIMINISH FRIDAY AFTERNOON/NIGHT AS A HIGH PRESSURE RIDGE BUILDS OVER THE UPPER GREAT LAKES REGION. THIS WILL LEAD TO LIGHT WINDS THROUGH THE WEEKEND AND THE FIRST PART OF NEXT WEEK. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JLA LONG TERM...JLB AVIATION...JLA MARINE...JLB
Hazardous weather outlook, Sep 4, 10:32 AM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 1032 AM EDT THU SEP 4 2014 MIZ001>007-009>014-084-085-051200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 1032 AM EDT THU SEP 4 2014 /932 AM CDT THU SEP 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ALONG THE WISCONSIN BORDER THROUGH EARLY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE LATE THIS AFTERNOON ACROSS WESTERN UPPER MICHIGAN...AND THIS EVENING ACROSS CENTRAL UPPER MICHIGAN. THERE IS A POTENTIAL THAT SOME STORMS COULD BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE TUESDAY OVER THE WEST HALF OF UPPER MICHIGAN. .SPOTTER INFORMATION STATEMENT... REPORTS OF ANY HAIL...STRONG WINDS...OR FLOODING WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-051200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1032 AM EDT THU SEP 4 2014 /932 AM CDT THU SEP 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE MAINLY LATE THIS AFTERNOON INTO TONIGHT. SOME THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD BE STRONG. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY OVER WESTERN LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-051200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1032 AM EDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY LATE THIS MORNING INTO EARLY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE THIS EVENING. SOME THUNDERSTORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KLUBER
In the hours before
Special weather statement, Sep 4, 11:27 AM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1127 AM EDT THU SEP 4 2014 MIZ011>013-041730- DICKINSON-MENOMINEE-DELTA- INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE...ESCANABA... GLADSTONE 1127 AM EDT THU SEP 4 2014 /1027 AM CDT THU SEP 4 2014/ ...LINE OF SEVERE THUNDERSTORMS HEADING TOWARD SOUTH CENTRAL UPPER MICHIGAN... AT 1120 AM EDT /1020 AM CDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE STORMS ENTERING FOREST COUNTY WISCONSIN. THESE STORMS ARE MOVING EAST AT 50 MPH. IF THEY HOLD TOGETHER...THE NORTHERN END OF THE LINE WILL REACH IRON MOUNTAIN BY 1115 AM CDT...MENOMINEE COUNTY BY 1140 AM CDT...AND PERHAPS AS FAR EAST AS FAR SOUTHERN DELTA COUNTY SOUTH OF ESCANABA BY 1 PM EDT. IF THESE STORMS CONTINUE TO REMAIN SEVERE...PERSONS IN SOUTH CENTRAL UPPER MICHIGAN CAN EXPECT WIND GUSTS IN EXCESS OF 50 MPH CAUSING SOME TREE DAMAGE AND POWER OUTAGES. IN ADDITION...LARGE HAIL IS ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR DICKINSON AND MENOMINEE COUNTIES UNTIL NOON CDT. PERSONS IN THESE AREAS SHOULD REMAIN ALERT FOR FUTURE WARNINGS FROM THE NATIONAL WEATHER SERVICE. YOU CAN FIND THE NATIONAL WEATHER SERVICE IN MARQUETTE ON FACEBOOK AND ON TWITTER. MRD
Special weather statement, Sep 4, 11:39 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1039 AM CDT THU SEP 4 2014 MIZ010-041645- IRON- 1039 AM CDT THU SEP 4 2014 ...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 1145 AM CDT... AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF PHELPS TO 7 MILES NORTHWEST OF TIPLER TO 13 MILES NORTHEAST OF CRANDON. THESE STORMS WERE MOVING EAST AT 45 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... IRON RIVER... CRYSTAL FALLS... SMOKY LAKE... BEECHWOOD... MINERAL HILLS... STAGER... BEWABIC STATE PARK... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MRD
Special weather statement, Sep 4, 12:09 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1209 PM EDT THU SEP 4 2014 MIZ011-041715- DICKINSON- 1109 AM CDT THU SEP 4 2014 ...SIGNIFICANT WEATHER ALERT FOR DICKINSON COUNTY UNTIL 1215 PM CDT... AT 1106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF CRYSTAL FALLS TO KINGSFORD TO 12 MILES SOUTH OF GOODMAN. THESE STORMS WERE MOVING EAST AT 45 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... IRON MOUNTAIN... KINGSFORD... SAGOLA... VULCAN... LORETTO... WAUCEDAH... HARDWOOD... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MRD
Special weather statement, Sep 4, 12:35 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1235 PM EDT THU SEP 4 2014 MIZ012-041730- MENOMINEE- 1135 AM CDT THU SEP 4 2014 ...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 1230 PM CDT/130 PM EDT/... AT 1132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF FOSTER CITY TO 11 MILES SOUTHWEST OF POUND...OR ALONG A LINE EXTENDING FROM 21 MILES EAST OF IRON MOUNTAIN TO 29 MILES WEST OF MENOMINEE. THESE STORMS WERE MOVING EAST AT 50 MPH. WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * MOST AREAS OF MENOMINEE COUNTY WILL BE AFFECTED BY THESE STORMS INCLUDING... FAITHORN... SWANSON... NADEAU... WALLACE... MENOMINEE... WELLS STATE PARK... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MRD
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:23 AM EDT | Areal Flood Advisory | MQT | Delta, Dickinson, Menominee | 6 hr |
| Sep 4, 12:37 PM EDT | Special Marine Warning | MQT | 83 min | |
| Sep 4, 12:48 PM EDT | Flash Flood Warning | MQT | Dickinson | 3 hr |
| Sep 4, 12:55 PM EDT | Areal Flood Advisory | MQT | Delta | 4 hr |
| Sep 4, 1:23 PM EDT | Special Marine Warning | MQT | 97 min | |
| Sep 4, 2:05 PM EDT | Coastal Flood Warning | MQT | Alger, Baraga, Luce, Marquette | 10 hr |
| Sep 4, 7:19 PM EDT | Special Marine Warning | MQT | 86 min |
Nearby
Flash Flood Warnings in Michigan, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.